# SDR QMLA2015081715073

- Difficulty date: August 17, 2015
- Submitted: August 18, 2015
- Operation: Air carrier
- Aircraft: N365UC
- Make and model: Aerosp SA365N1
- Aircraft serial: 6329
- Aircraft time: 7,805 hours, 42,554 cycles
- Engine: Tmeca ARRIEL1
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 365A32600101
- Part serial: 804
- Condition: Unserviceable
- Location: Main Rotor
- Part time: 9,306 hours, 35,702 cycles
- Stage of operation: HO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MGB WAS REPLACED DUE TO SCHEDULED OVERHAUL PERIOD COMING DUE.  DURING POST MX CHECKS, HOVER & FLIGHT, OF REPLACEMENT MGB A LOW PITCH GROWLING WAS HEARD.  AFTER LANDING & SHUTTING DOWN ENGS THE ROTORS WERE COASTING DOWN & GRINDING & GLUNKING COULD BE HEARD FROM THE MGB.  A TECH REP & OVERHAUL SHOP TECHNICIAN INSPECTED THE MGB.  THE FAN DRIVE BEARINGS WERE SUSPECTED & REPLACED WITH NEW.  SUBSEQUENT RUNS & HOVER CHECK SHOWED THE SAME NOISES & ALSO HAD CHIPS ON THE MAGNETIC PLUG AFTER EACH OF SEVERAL RUNS.  IT WAS DETERMINED THAT THE MGB SHOULD BE REMOVED & SENT BACK TO ABH FOR FURTHER INVESTIGATION & REPAIR.  THIS ACFT REMAINS OUT OF SERVICE AT THE TIME OF THIS SUBMISSION AWAITING A SERVICEABLE MGB FOR INSTALLATION.
